Alert archive / California / Wind Advisories in 2014

Wind Advisory 57, NWS Los Angeles, CA

July 23, 2014

NWS Los Angeles, CA issued this wind advisory at Jul 23, 2014, 1:29 PM PDT. It took effect at Jul 23, 2014, 2:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2014, 1:29 PM PDT (20:29 UTC)
In effect from
Jul 23, 2014, 2:00 PM PDT
Expired
Jul 24, 2014, 12:49 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS76 KLOX 232029
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
129 PM PDT WED JUL 23 2014


CAZ039-240430-
/O.NEW.KLOX.WI.Y.0057.140723T2100Z-140724T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
129 PM PDT WED JUL 23 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH
  THIS EVENING. THE STRONGEST WINDS WILL BE WEST OF GOLETA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
2 follow-up statements
586 
WWUS76 KLOX 240406
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
906 PM PDT WED JUL 23 2014

CAZ052-241000-
/O.EXB.KLOX.WI.Y.0057.000000T0000Z-140724T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
906 PM PDT WED JUL 23 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH WILL OCCUR THROUGH EARLY THURSDAY MORNING. THE STRONGEST
  WINDS WILL BE WEST OF GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-241000-
/O.EXT.KLOX.WI.Y.0057.000000T0000Z-140724T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
906 PM PDT WED JUL 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL
  BE WEST OF GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
093 
WWUS76 KLOX 240749
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1249 AM PDT THU JUL 24 2014

CAZ039-052-240900-
/O.CAN.KLOX.WI.Y.0057.000000T0000Z-140724T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1249 AM PDT THU JUL 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THE CANYON WINDS HAVE FALLEN BELOW 30 MPH. SOME CANYON WINDS ARE
LIKELY AGAIN THIS EVENING...BUT THEY WILL BE WEAKER THAN WEDNESDAYS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 23, 1:20 PM PDT, 9 minutes earlier.

Area forecast discussion, Jul 23, 1:20 PM PDT, 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
120 PM PDT WED JUL 23 2014

.SYNOPSIS...

A HIGH SYSTEM WILL EXPAND OVER THE REGION INTO THE WEEKEND WITH
ABOVE NORMAL TEMPERATURES...INLAND FAIR SKIES AND OVERNIGHT COASTAL
CLOUDS. BREEZY WINDS FOR THE CENTRAL COAST AND THE MOUNTAINS INTO
THURSDAY. THE TEMPERATURES WILL PEAK ON THURSDAY...THEN WILL COOL A
FEW DEGREES OVER THE WEEKEND. ANOTHER WARMING TREND ON TAP NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...FORECAST ON TRACK AND MINIMAL CHANGES HAVE
BEEN MADE. HIGHS TODAY ENDED UP BEING A SKOSH WARMER THAN EXPECTED
(1-2 DEGREES) AND WOULD NOT BE SURPRISED TO SEE A SIMILAR SCENARIO
THU. THAT STILL SHOULD KEEP MOST OFFICIAL RECORDS IN TACT. THE
EXCEPTIONS WOULD BE SBA WHICH ONLY HAS TO REACH 82 TO EQUAL THE
PREVIOUS RECORD AND SANTA MARIA WHICH HAS A REACHABLE 84 FOR A
RECORD. OTHERS WOULD REQUIRE A MUCH WARMER DAY THAN WE ARE CURRENTLY
CALLING FOR.

WILL BE ISSUING A WIND ADVISORY FOR THE SOUTH COAST OF SBA COUNTY
THIS AFTERNOON AND EVENING. ALREADY STARTING TO SEE WIND GUSTS IN
THE LOW 30S AT 1 PM BELOW THE WESTERN PASSES AND CANYONS AND I
EXPECT WE'LL SEE GUSTS PEAKING AROUND 40 MPH LATER TODAY AND THIS
EVENING.

MODELS CONTINUE TO ADVERTISE THE DEVELOPMENT OF AN EDDY CIRCULATION
FRIDAY WHICH SHOULD RESULT IN AT LEAST A FEW DEGREES OF COOLING FOR
COAST AND VALLEY AREAS. WE MAY ALSO SEE THE RETURN OF A VERY SHALLOW
MARINE LYR WITH AREAS OF DENSE FOG POSSIBLE ALONG THE CENTRAL COAST
AND COASTAL LA COUNTY. SIMILAR CONDITIONS AND POSSIBLY EVEN A DEGREE
OR TWO COOLER SAT, THOUGH EVEN WITH THIS SLIGHT COOLING TREND HIGHS
WILL STILL BE 3-5 DEGREES ABOVE SEASONAL NORMS.

.LONG TERM (SUN-WED)...VERY LITTLE CHANGE SUNDAY. HIGH PRESSURE WILL
START TO RESTRENGTHEN MONDAY AND TUESDAY AND PUSH TEMPS BACK UP A
FEW DEGREES. MODELS CONTINUE TO ONLY MARGINALLY HINT AT A POSSIBLE
RETURN OF MONSOON MOISTURE EARLY NEXT WEEK BUT STILL NOT ENOUGH TO
INCLUDE IN THE FORECAST AT THIS TIME. THE ECMWF IS ACTUALLY A LITTLE
DRIER THAN EARLIER RUNS AND LOOKS MORE LIKE THE GFS SO WILL KEEP A
DRY FORECAST GOING FOR NOW.

&&

.AVIATION...23/1800Z.
MODERATE CONFIDENCE IN THE 18Z TAFS. EXPECTING THE MARINE CLOUDS TO
REMAIN OVER THE COASTAL WATERS WITH LITTLE INLAND PENETRATION...SO
ALL THE TAF SITES ARE EXPECTED TO BE VFR THROUGH THURSDAY. SOME LOW
LEVEL WIND SHEAR IS POSSIBLE IN THE VICINITY OF KSBA THIS EVENING.

KLAX...MODERATE CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT
CHANCE OF MARINE CLOUDS REACHING THE AIRFIELD LATE TONIGHT OR EARLY
THURSDAY.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THURSDAY.

&&

.MARINE...23/300 PM

FOR OUTER WATERS...MODERATE CONFIDENCE IN GALE FORCE WINDS CONTINUING
ACROSS PZZ673/676 THROUGH TONIGHT. HIGH CONFIDENCE IN SMALL CRAFT
CONDITIONS THROUGH THURSDAY FOR ALL OUTER WATERS.

FOR INNER WATERS...MODERATE CONFIDENCE IN SMALL CRAFT CONDITIONS
THROUGH TONIGHT ACROSS THE WESTERN PORTIONS OF THE INNER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 23, 6:00 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED JUL 23 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WINDS WILL PRODUCE HAZARDS FOR BOATERS ACROSS THE OUTER
WATERS TODAY AND TONIGHT. IT WILL BE WINDY THROUGH AND BELOW PASSES
AND CANYONS OF THE SANTA BARBARA SOUTH COAST TONIGHT. ABOVE NORMAL
TEMPERATURES WILL CREATE HAZARDS FOR PEOPLE WORKING OR PLAYING
OUTDOORS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

ABOVE NORMAL TEMPERATURES WILL CREATE HAZARDS FOR PEOPLE WORKING OR
PLAYING OUTDOORS THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:41 PM PDTWind AdvisoryLOX6 hr
Jul 23, 2:24 AM PDTGale WarningLOX25 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.